Alert archive / Missouri / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 2, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Feb 15, 2023, 11:25 PM CST for Barry County, Stone County, Missouri. It was in force for 35 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 15, 2023, 11:25 PM CST (05:25 UTC)
- Expired
- Feb 16, 2023, 12:00 AM CST
- In force
- 35 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Barry County, MO, Stone County, MO
The radar
The Springfield radar (KSGF), 75 km from the middle of the area, began a volume at 05:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 11:28 PM CST | HAIL 1 | Eagle Rock, MO | . |
| Feb 15, 11:32 PM CST | HAIL 1 | 3 Ene Eagle Rock, MO | REPORT FROM MPING: QUARTER (1.00 IN.). |
| Feb 15, 11:35 PM CST | HAIL 2.5 | 5 Se Shell Knob, MO | DELAYED REPORT. TIME BASED ON RADAR ESTIMATE. |
| Feb 15, 11:36 PM CST | HAIL 0.5 | 4 Sse Shell Knob, MO | REPORT FROM MPING: HALF-INCH (0.50 IN.). |
| Feb 15, 11:37 PM CST | HAIL 1 | 4 Sse Shell Knob, MO | REPORT FROM MPING: QUARTER (1.00 IN.). |
| Feb 15, 11:41 PM CST | HAIL 1 | 3 Ese Shell Knob, MO | NEAR STONE/BARRY LINE OFF YY. |
| Feb 15, 11:45 PM CST | HAIL 1 | 5 Ese Golden, MO | |
| Feb 15, 11:49 PM CST | HAIL 1 | Kimberling City, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 11:13 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 5.4 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 818 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
802
WUUS53 KSGF 160525
SVRSGF
MOC009-209-160600-
/O.NEW.KSGF.SV.W.0002.230216T0525Z-230216T0600Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
1125 PM CST Wed Feb 15 2023
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southern Stone County in southwestern Missouri...
Southeastern Barry County in southwestern Missouri...
* Until midnight CST.
* At 1125 PM CST, a severe thunderstorm was located over Beaver, or
near Eureka Springs, moving northeast at 55 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Table Rock Lake, Silver Dollar City, Kimberling City, Shell Knob,
Indian Point, Golden, Emerald Beach, Eagle Rock, Blue Eye,
Chain-O-Lakes, Arrow Point, Coney Island and Lampe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9376 3659 9375 3664 9358 3670 9331
3650 9332
TIME...MOT...LOC 0525Z 246DEG 47KT 3650 9374
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Perez2 follow-up statements
354
WWUS53 KSGF 160537
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1137 PM CST Wed Feb 15 2023
MOC009-209-160600-
/O.CON.KSGF.SV.W.0002.000000T0000Z-230216T0600Z/
Stone MO-Barry MO-
1137 PM CST Wed Feb 15 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR SOUTHERN STONE AND SOUTHEASTERN BARRY COUNTIES...
At 1137 PM CST, a severe thunderstorm was located 9 miles southwest
of Kimberling City, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Table Rock Lake, Silver Dollar City, Kimberling City, Shell Knob,
Indian Point, Golden, Emerald Beach, Blue Eye, Arrow Point, Coney
Island and Lampe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9369 3661 9368 3664 9358 3670 9331
3650 9332
TIME...MOT...LOC 0537Z 246DEG 45KT 3656 9356
TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Perez639
WWUS53 KSGF 160552
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1152 PM CST Wed Feb 15 2023
MOC009-160602-
/O.CAN.KSGF.SV.W.0002.000000T0000Z-230216T0600Z/
Barry MO-
1152 PM CST Wed Feb 15 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BARRY COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 500 AM CST for
southwestern Missouri.
LAT...LON 3650 9354 3665 9353 3670 9331 3650 9332
TIME...MOT...LOC 0552Z 244DEG 39KT 3664 9337
$$
MOC209-160600-
/O.CON.KSGF.SV.W.0002.000000T0000Z-230216T0600Z/
Stone MO-
1152 PM CST Wed Feb 15 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CST
FOR SOUTHEASTERN STONE COUNTY...
At 1152 PM CST, a severe thunderstorm was located over Indian Point,
or over Kimberling City, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Table Rock Lake, Silver Dollar City, Kimberling City, Indian Point,
Blue Eye, Coney Island and Lampe.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3650 9354 3665 9353 3670 9331 3650 9332
TIME...MOT...LOC 0552Z 244DEG 39KT 3664 9337
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
PerezWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 5:28 PM CST, 5 hours 57 minutes earlier.
Area forecast discussion, Feb 15, 5:28 PM CST, 5 hours 57 minutes before
Area Forecast Discussion National Weather Service Springfield MO 528 PM CST Wed Feb 15 2023 ...00Z Aviation Update... Key Messages: 1. Showers and thunderstorms tonight with some strong to severe storms possible. 2. Some minor wintry mix potential in north late tonight into Thursday morning. 3. Cold wind chills Thursday night into Friday morning. 4. Elevated to significant fire weather potential on Saturday. 5. Potential of additional rain chances next week, however models and ensemble data showing significant differences right now. .SHORT TERM...(This evening through Thursday) Issued at 216 PM CST Wed Feb 15 2023 Water vapor shows an upper level low spinning across the four corners region of the Great Basin early this afternoon, with the best moisture plume from the deep south into the Tennessee valley. Southwest flow aloft was occurring ahead of the low across the plains and lower to mid Mississippi valley. A frontal boundary was bisecting the CWA near the I-44 corridor and extending southwest into a low pressure system in the Texas panhandle. Some surface based instability starting to develop along our southeastern most CWA boundary in the warm sector, where temperatures were in the mid 60s. The low in TX is expected to lift northeast along the frontal boundary tonight, with the front remaining fairly stationary initially. Showers may start developing over the southwest CWA between 00z and 02z this evening as the low lifts into eastern Oklahoma. As the low lifts north into MO, dewpoints southeast of the low track over south central MO may rise into the mid to upper 50s with instability increasing there. The best chances for thunderstorms will arrive as the low lifts north into southern MO from late evening through around 5 AM. A few of the storms may become strong to severe with hail to quarter size and damaging wind gusts up to 60 mph the main risks. The low should lift northeast out of the CWA by 12z Thu. Most of the area will see a dry slow moving in behind the main batch of showers/thunderstorms on Thursday. The main swath of precipitation on the cold side of the low is expected to remain north of the CWA, although some wintry mix will be possible early Thursday morning in portions of central MO. Little to no impact from wintry weather is expected in our CWA. Temperatures behind the low track should fall to the upper 20s to near freezing tonight and will probably not rise much on Thursday. The colder air will gradually push southeast across the area on Thursday with those areas in south central MO mostly seeing falling temperatures during the day. .LONG TERM...(Thursday Night through Wednesday) Issued at 216 PM CST Wed Feb 15 2023 The upper level through will shift east through the area on Thursday night, but much drier air will be in place so no precipitation is expected as this occurs. Surface high pressure will be building into the area and nighttime lows will dip into the teens (northwest) to the mid 20s (southeast). Wind chills on Friday morning will be in the teens, with some upper single digits possible. The colder than normal temperatures will continue into Friday as the surface ridge moves over the area. Highs will generally range from around 40 to the mid 40s. The cold will be short-lived though with upper ridging and low level southerly flow developing Friday night into Saturday. Models are bringing in a shortwave from the southwest during the day on Saturday. GFS seems aggressive with the QPF with this feature given the very dry initial conditions and seems to saturate too quickly. Other models are generally keeping things dry along with the NBM and see no reason at this point to stray from that output. It does bring some gusty winds to the CWA on Saturday along with afternoon RH values dipping into the 30's for some elevated to some significant fire weather conditions showing up in the GHWO. The weekend should see a warming trend continue with temperatures warming back to above normal/well above normal readings in the low 50s Saturday and upper 50s to low 60s on Sunday. More significant model differences are starting to show up as we head into next week, especially into Tuesday and Wednesday. There could be some precipitation moving back into the area during the first half of next week, however some model outputs are not showing much of anything in our CWA. Large temperature differences are showing up in the NBM over the first few days of next work week, so confidence is pretty low overall with the later stages of the long term period at this point. For now, stuck with the NBM deterministic which keeps above normal temperatures in until Wednesday and low pops gradually increasing Tuesday into Wednesday. && .AVIATION...(For the 00Z TAFS through 00Z Thursday evening) Issued at 527 PM CST Wed Feb 15 2023 Low pressure moving northeast out of Texas and Oklahoma will lead to scattered showers and some thunderstorms moving into the area from mid evening through the mid overnight hours, affecting the TAF sites from roughly 04Z to 09Z. Have opted to go with TEMPO groups during this timeframe due to the scattered nature of the convection. MVFR ceilings will also move in with this precipitation late this evening into the overnight hours, with IFR ceilings possible at the TAF sites during the second half of the overnight hours into Thursday morning. Northeast winds will back to northwesterly by early Thursday morning as the low pressure center moves across southwestern Missouri, with gusty northwest winds up to 15 to 25 knots from Thursday morning through Thursday evening. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Lindenberg LONG TERM...Lindenberg AVIATION...Rothstein
Hazardous weather outlook, Feb 15, 7:28 PM CST, 3 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 728 PM CST Wed Feb 15 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-170130- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 728 PM CST Wed Feb 15 2023 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Limited lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Scattered showers and thunderstorms will move in later this evening into early Thursday morning. Some strong to severe thunderstorms will be possible, mainly in south central Missouri tonight, with hail up to the size of quarters and damaging wind gusts up to 60 mph the main severe weather risks. Areas north of the Highway 54 corridor may see a rain/snows/sleet mix Thursday morning, however no impacts and little to no accumulations are expected from the snow. .DAYS TWO THROUGH SEVEN...Thursday through Monday. Cold air will filter into the area late Thursday night into Friday morning. This will bring the potential for temperatures in the teens to low 20s and wind chills in the single digits to low teens. Elevated to significant fire weather conditions will be possible on Saturday with gusty winds and low afternoon humidity levels. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for south central Missouri. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Rothstein
In the hours before
Special weather statement, Feb 15, 11:15 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Springfield MO
1115 PM CST Wed Feb 15 2023
MOZ095-102>104-160545-
Barry MO-Taney MO-Christian MO-Stone MO-
1115 PM CST Wed Feb 15 2023
...Strong thunderstorms will impact portions of western Taney, south
central Christian, Stone and southeastern Barry Counties through 1145
PM CST...
At 1115 PM CST, Doppler radar was tracking strong thunderstorms
along a line extending from near Purdy to 6 miles southeast of
Cassville to near Beaver. Movement was northeast at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Branson, Table Rock Lake, Table Rock State Park, Shepherd of the
Hills State Park, Lake Taneycomo, Hollister, Silver Dollar City,
Kimberling City, Shell Knob, Reeds Spring, Highlandville, Bull Creek,
Indian Point, Branson West, Galena, Mccord Bend, Golden, Table Rock,
Emerald Beach and Eagle Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 500 AM CST for
southwestern Missouri.
&&
LAT...LON 3650 9376 3665 9374 3679 9388 3694 9319
3650 9321
TIME...MOT...LOC 0514Z 244DEG 47KT 3676 9385 3662 9378 3644 9381
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
PerezThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 10:34 PM CST | Severe Thunderstorm Warning | SGF | Barry, McDonald | 41 min |
| Feb 15, 11:15 PM CST | Special Weather Statement | SGF | Stone | 30 min |
| Feb 15, 11:58 PM CST | Severe Thunderstorm Warning | SGF | Christian, Stone, Taney | 32 min |
| Feb 16, 12:28 AM CST | Severe Thunderstorm Warning | SGF | Christian, Douglas, Ozark, Taney | 47 min |
| Feb 16, 12:32 AM CST | Special Weather Statement | SGF | Webster | 28 min |
| Feb 16, 12:38 AM CST | Severe Thunderstorm Warning | SGF | Christian, Greene, Webster, Wright | 52 min |
| Feb 16, 1:02 AM CST | Severe Thunderstorm Warning | SGF | Douglas, Laclede, Wright | 43 min |
| Feb 16, 1:27 AM CST | Severe Thunderstorm Warning | SGF | Dent, Phelps, Pulaski, Texas | 48 min |
| Feb 16, 1:51 AM CST | Special Weather Statement | SGF | Howell | 24 min |
| Feb 16, 2:01 AM CST | Severe Thunderstorm Warning | SGF | Dent, Phelps, Shannon, Texas | 44 min |
| Feb 16, 3:48 AM CST | Special Weather Statement | SGF | Oregon | 27 min |
| Feb 16, 9:41 AM CST | Areal Flood Advisory | SGF | Christian, Douglas, Ozark, Texas, Webster, Wright | 12 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.